Composite functions with Allen determinants and their applications to production models in economics

Authors

  • Muhittin Evren Aydin
  • Mahut Ergut

DOI:

https://doi.org/10.5556/j.tkjm.45.2014.1569

Keywords:

Production function, Generalized Cobb-Douglas production function, Composite function, Allen elasticity of substitution.

Abstract

In this paper, we derive an explicit formula for the Allen determinants of composite functions of the form:% \[ f\left( \mathbf{x}\right) =F\left( h_{1}\left( x_{1}\right) \times\cdots\times h_{n}\left( x_{n}\right) \right) . \] We completely classify the composite functions by using their Allen determinants. Some applications of Allen determinants to production models are also given.

Author Biography

Muhittin Evren Aydin

Department ofMathematics, Faculty of Science, Firat University, 23200, Elazig, Turkey.

References

R. G. Allen, J. R. Hicks, A reconsideration of the theory of value Pt. II, Economica,1(1934), 196--219

K. J. Arrow, H. B. Chenery, B. S. Minhas, R. M. Solow, Capital-labor substitution and economic efficiency, Rev. Econom. Stat., 43(1961), 225--250.

B.-Y. Chen, Geometry of submanifolds, M. Dekker, New York 1973.

B.-Y. Chen, On some geometric properties of h-homogeneous production function in microeconomics, Kragujevac J. Math., 35(2011), 343--357.

B.-Y. Chen, G. E. Vilcu, Geometric classifications of homogeneous production functions, Appl. Math. Comput., 225(2013), 345--351.

B.-Y. Chen, Classification of h-homogeneous production functions with constant elasticity of substitution, Tamkang J. Math., 43(2012), 321--328.

B.-Y. Chen, On some geometric properties of quasi-sum production models, J. Math. Anal. Appl., 392 (2012),192--199.

B.-Y. Chen, Geometry of quasi-sum production functions with constant elasticity of substitution property, J. Adv. Math. Stud., 5(2012), 90--97.

B.-Y. Chen, Classification of homothetic functions with constant elasticity of substitution and its geometric applications, Int. Electron. J. Geom., (2012), 67--78.

B.-Y. Chen, An explicit formula of Hessian determinants of composite functions and its applications, Kragujevac J. Math. 36(2012), 27--39.

B.-Y. Chen,A note on homogeneous production models, Kragujevac J. Math., 36(2012), 41--43.

B.-Y. Chen, Solutions to homogeneous Monge-Ampere equations of homothetic functions and their applications to production models in ecenomics, J. Math. Anal. Appl. 411(2014), 223--229.

C. W. Cobb and P. H. Douglas, A theory of production, Amer. Econom. Rev., 18(1928), 139--165.

P. M. do Carmo, Riemannian Geometry, Birkhauser, Boston, 1992.

C. A. Ioan,Applications of the space differential geometry at the study of production functions, EuroEconomica, 18 (2007), 30--38.

L. Losonczi, Production functions having the CES Property, Acta Math. Acad. Paedagog. Nyhai. (N.S.), 26(2010), 113--125.

A. Mihai, M. Sandu, The use of the h-homogeneous production function in microeconomics. Modelling challenges, Revista Economica, 1 (2012), 465-472.

A. Mihai, A. Olteanu, Applied geometry in microeconomics. Recent developments, Land Reclamation, Earth Observation & Surveying, Enverionmental Enginnering, II(2013), 159-166,

S. K. Mishra, A brief history of production functions, IUP J. Manage. Econom., 8 (2010), 6--34.

H. Uzawa, Production functions with constant elasticities of substitution, The Review of Economic Studies, 29(1962), 291-299.

G. E. Vilcu, A geometric perspective on the generalized Cobb--Douglas production functions, Appl. Math. Lett., 24(2011), 777--783.

A. D. Vilcu and G. E. Vilcu, On some geometric properties of the generalized CES production functions, Appl. Math. Comput., 218(2011), 124--129.

A. D. Vilcu and G. E. Vilcu, On homogeneous production functions with proportional marginal rate of substitution, Mathematical Problems in Engineering (2013), doi.10.1155.

Downloads

Published

2014-12-30

How to Cite

Aydin, M. E., & Ergut, M. (2014). Composite functions with Allen determinants and their applications to production models in economics. Tamkang Journal of Mathematics, 45(4), 427-435. https://doi.org/10.5556/j.tkjm.45.2014.1569

Issue

Section

Papers